Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 1, 2022, 10:37 AM CST for Montgomery County, Stewart County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2022, 10:37 AM CST (16:37 UTC)
- Expired
- Jan 1, 2022, 11:15 AM CST
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 27 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
865
WUUS54 KOHX 011637
SVROHX
TNC125-161-011715-
/O.NEW.KOHX.SV.W.0002.220101T1637Z-220101T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1037 AM CST Sat Jan 1 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Montgomery County in Middle Tennessee...
Southeastern Stewart County in Middle Tennessee...
* Until 1115 AM CST.
* At 1037 AM CST, a severe thunderstorm was located over Dover,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dover, Clarksville, Indian Mound and Woodlawn.
This includes Interstate 24 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 8721 3639 8783 3648 8790 3664 8762
3664 8720
TIME...MOT...LOC 1637Z 241DEG 50KT 3647 8779
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 5:36 AM CST, 5 hours 1 minute earlier.
Area forecast discussion, Jan 1, 5:36 AM CST, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Nashville TN 536 AM CST Sat Jan 1 2022 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Airmass attempting to destabilize this morning. Still expecting some convective development to commence toward 4 or 5 am. Shear parameters should continue to climb through 12Z and thus, the tornado watch shall continue. After sunrise, convection through early afternoon should be mostly isolated to scattered. Pressure gradient will be on the upswing and we can expect southerly winds of 15 to 25 mph with gusts to 35 mph. Will issue an SPS to address this by 4 am or so. Severe threat for this afternoon and evening still looms. SPC still carries an enhanced risk for the entire mid state area. Timing still looks like early afternoon across our northwest, mid to late afternoon for Nashville and central areas, early evening for the Plateau. Damaging winds, large hail and isolated tornadoes are still all in play as viable threats. As for the flood watch, it will remain in effect for northern portions of our area. The stalled out boundary to our north will serve as the focus for the heaviest rainfall. Looks as though around 2 inches or so is still expected across the watch area. Shower activity will continue into the overnight and on into Sunday morning. At that point, the boundary will be located a considerable distance to our southeast. Upper level energy will begin to amplify to our west with the aforementioned slowing down. Cyclogenesis will pick up along the boundary with the sfc low moving along it. Moisture will wrap around on the back side with some further enhancement from the upper level trough. With freezing levels continuing to drop, the showers should turn over to snow late Sunday afternoon and into the evening. The ground is rather warm but a dusting to a quarter of an inch of snowfall cannot be ruled out on grassy surface to the west of the Plateau. Along the Plateau, a half inch or so will be possible. The snow will end across the Plateau around sunrise Monday. For the near term temps, very warm today with mid perhaps upper 70s expected. The record high to today for BNA is 77F so that may get beaten. Turning colder tonight and noticeably colder on Sunday with temperatures falling into the 30s in the afternoon. Lows Monday morning look like lower 20s for the bulk of the area. In the ext fcst, models lean toward a late week cold front with moisture along and behind the passing boundary. Rain and snow will again be in the forecast starting on Thursday. Otherwise, after a brief pre frontal moderating trend, temperatures will lean toward running below normal. Noting too horrible but we could see some teens for lows by the tail end of the extended period. && .AVIATION... 12Z TAF DISCUSSION. VFR/MVFR conditions are expected at airports this morning with VCSH/-SHRA and gusty south to southwest winds. TSRA will move over all terminals this afternoon with IFR vis and strong tstorm wind gusts. IFR conditions will continue overnight with continued SHRA and winds becoming northwesterly. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for Cheatham-Clay-Davidson- Dickson-Houston-Humphreys-Jackson-Macon-Montgomery-Robertson- Smith-Stewart-Sumner-Trousdale-Wilson. && DISCUSSION......21 AVIATION........Shamburger
Hazardous weather outlook, Jan 1, 5:20 AM CST, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 520 AM CST Sat Jan 1 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-021130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 520 AM CST Sat Jan 1 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. As a stationary boundary just to our north continues to encounter some increasingly unstable air, a few strong to severe thunderstorms will be possible across far northern and northwestern middle Tennessee through this morning. Strong to damaging winds, isolated tornadoes, and some hail will be possible. A Flood Watch remains in effect through 9 PM this evening mainly for areas along and north of I-40 where heavy rain may lead to isolated flooding. Up to 2 inches of rainfall will be possible across the watch area. A cold front will begin to approach the area late in the day. This cold front will be working across a very warm and unstable airmass. As a result, Severe thunderstorms will be possible from mid afternoon and continue into this evening. Straight line damaging winds, large hail and a few tornadoes will all be possible. Look for wind speeds to average from 10 to 15 mph today. By afternoon, some wind gusts of up to 35 mph will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. On Sunday, the rainshower activity will change over to snow showers as colder air moves into the region. At this time, only very light accumulation is possible to the west of the Cumberland Plateau. Along the Cumberland Plateau however, a half inch or so of accumulation will be possible, mainly on grassy areas. The warm ground temperatures should prevent any major driving problems. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:20 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 40 min |
| Jan 1, 2:55 AM CST | Special Weather Statement | OHX | Montgomery | 50 min |
| Jan 1, 10:27 AM CST | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 6 hr |
| Jan 1, 11:10 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 35 min |
| Jan 1, 11:30 AM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 30 min |
| Jan 1, 11:59 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 31 min |
| Jan 1, 12:03 PM CST | Special Weather Statement | OHX | Pickett | 27 min |
| Jan 1, 12:18 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 27 min |
| Jan 1, 12:28 PM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 19 min |
| Jan 1, 12:43 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 47 min |
| Jan 1, 12:56 PM CST | Tornado Warning | OHX | Hickman, Maury, Williamson | 16 min |
| Jan 1, 1:02 PM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Macon, Rutherford, Smith, Sumner and 3 more | 43 min |
| Jan 1, 1:29 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Wilson | 31 min |
| Jan 1, 1:48 PM CST | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall | 27 min |
| Jan 1, 1:57 PM CST | Special Weather Statement | OHX | Clay, Jackson, Pickett, Smith | 48 min |
| Jan 1, 2:07 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 23 min |
| Jan 1, 2:25 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 35 min |
| Jan 1, 2:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| Jan 1, 3:18 PM CST | Special Weather Statement | OHX | Warren | 42 min |
| Jan 1, 3:44 PM CST | Special Weather Statement | OHX | Marshall | 31 min |
| Jan 1, 3:58 PM CST | Special Weather Statement | OHX | Giles | 32 min |
| Jan 1, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Giles | 19 min |
| Jan 1, 4:14 PM CST | Tornado Warning | OHX | Giles | 16 min |
| Jan 1, 4:17 PM CST | Special Weather Statement | OHX | Van Buren, Warren | 43 min |
| Jan 1, 5:02 PM CST | Special Weather Statement | OHX | Coffee | 43 min |
| Jan 1, 5:08 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 37 min |
| Jan 1, 5:14 PM CST | Special Weather Statement | OHX | Cumberland | 46 min |
| Jan 1, 5:35 PM CST | Special Weather Statement | OHX | Giles | 25 min |
| Jan 1, 5:39 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 36 min |
| Jan 1, 5:51 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.